It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Abebe and anyone who can help:
Since you know a lot about this medicine, can you answer some questions for me? I've looked it up online, but I'm still kind of confused about some things. About the potassium levels (not taking extra potassium)... do you know if I should avoid eating certain foods? I eat a lot of fruit and I just cut bananas out of my diet because of this medicine. Should my derm also be checking my blood pressure when I have appointments? I heard it's possible to get too low (?). I was getting worried today because I felt dizzy, thought I could have fainted, but luckily I didn't. I just didn't feel too well. I was very tired. My mouth and throat are SO dry and I am constantly drinking water and going to the bathroom. I try to tell myself that this is normal, at least for the beginning (still my first week). I can't reach my derm because he's only in the office two days a week! There's an emergency number, but it's no emergency.

I thought my dosage did sound high. I am seeing a new derm who I gave a list of everything I've taken and the MANY medicines that have bothered me, so he should know I'm sensitive. I guess I have to be my own doctor in a way. I have still been taking 100mg a day, one time, instead of 200mg. I couldn't handle 200mg! Everyone seems to be starting out on a lower dose and going up. I wonder why my derm didn't do that. I don't have good luck with derms I guess! I even asked a pharmacist yesterday about what I should do. He just asked if my thirst was excessive and all he said was to contact my doctor if it gets bothersome. He was busy and not much help. I was thinking of asking my derm to lower my dose AND tell him I've only been taking half of what he prescribed. And yes I'd save money too
I'm really hoping that the side effects will go away soon because everyone seems to have luck with this working. So even after months of taking this, you still have to use the bathroom a lot? How soon did you have to go up a bra size? Is that a normal effect? Does anyone know if exercise is affected by this medicine? Thanks a lot for all your help. Sorry this is so long!
How do you know if you have high levels of androgens? Is there a blood test your doctor can do? My dermatologist asked me if my acne was hormonal, which it is, so he put me on spironolactone. Can a dermatologist do any kind of test to see what the cause of your acne really is? Even though I'm pretty sure it's just hormonal... The birth control pill helps better than anything (that I haven't been sick from). What's the best birth control pill for hormonal acne? My derm said Mircette, which I've tried and it messed up my vision a little, and ortho tricyclen, which I'm taking but he said only works for 30% of people who take it. It helps me, but not completely. What other birth control pills are good? I'm just happy to have found one that works at least a little AND doesn't give me side effects.

My derm mentioned the option of taking a low dose of accutane, like 20mg, but I already tried accutane at 40mg, the correct dose for my size, and I got double night vision within the first week of taking it so I stopped. This option really scares me. I'm tired of going through so many different medicines and always ending up with some kind of problem, adding more stress to my life. One medicine caused me to go to the emergency room, while others just made me really sick, causing me to miss work and feel awful. The hardest thing is the medicines that made me the sickest actually worked! I've left the dermatologist crying, while driving home, because my skin has not gotten better when my derm told me it should have by now (after taking certain medicines for so long). When a medicine works and then I can't take it I find myself crying again. I'm at the point where I have to just live with having bad skin and pretend it doesn't bother me. It's really hard because I'm the only one in my family with this problem. My sister has perfect skin, doesn't even wear makeup or need it. A few days ago she said to me, "What happened to your skin? It looks worse." Maybe I should just go back to the birth control pill alone. I should just be happy it's helping at all. I've been taking it along with spironolactone, but my skin still broke out really bad. I just feel like there's nothing else that can be done for me. One derm I was seeing a year ago didn't know what to do for me, so he was going to arrange a meeting with a bunch of doctors to figure out if there's something he's missing. I never ended up meeting with these doctors because I changed jobs and got a new insurance. I've seen three different dermatologists since then. No one has been able to help me. Sorry this is so long. I just don't know what to do anymore.
Thanks very much for everyone's advice and help! My blood pressure was NOT tested before I started this medicine, so I don't know if it's normally low. The pharmacist did tell me that females have lower blood pressure than males, and I think at that time of the month it gets even lower. (?) It's strange, but ever since stopping the medicine my face has gotten a lot better. I'll have to see how long it lasts! I really wish I could have taken it longer to see how well it would have worked, but not with the way it made me feel. My dermatologist is going to discuss options with me when I see him next, on June 20. I wonder what he'll come up with. I didn't even have a chance to ask if he was going to check my blood pressure or potassium levels while on the medication. I worry about doctors who don't do testing. The doctor who gave me accutane didn't even give me a blood test before I started! I guess it's not completely necessary, but a doctor that cares, in my opinion, would do a test just in case.

I tried to drink a lot of water throughout the day. I kept water with me all the time. I had one of those liter sized water bottles, so I really don't know how many "glasses of water" I had per day. I did drink quite a bit of water though. That's interesting that Ortho Tricyclen caused an increase in acne in some people. Maybe I should try another kind of bcp.

Of those 11 symptoms Angie listed, I really only have one. "Severe acne that lasts into adulthood". I don't think my acne is extremely "severe", but it's pretty bad if I don't take anything for it. I have had acne since I was 10 and I'm 24 now. I don't know about the cystic ovaries...something to ask my doctor about. I'm mostly concerned about my scarring at this point. I want my skin to get clear and STAY clear! Don't we all! Thanks again to everyone for responding. Who knows.. maybe I'll even be able to take spironolactone at a very very low dose. I just hope it's enough to help.





All times are GMT -7. The time now is 07:09 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!